my question concerns vascular spasms. I am 29 year old female and have had several symptoms collectivley diagnosed as vascular spasms. they include:
extreme floaters in my vision-which lasted about 9 months and have subsided within the last 6mths.
a very pointed sharp pain in the upper right forehead area just above the temple-which took place fairly regularly for about 8 months and have subsided in the last 3 months.
When these things began occuring i was very scared and called my internist-who referred me to an opthamologist and scheduled an MRI of the brain.
The opth. found no retinal detachment or problem with the vitrious(fluid in the eye) that would be causing this unusually high count of floaters. he diagnosed them as ocular migraines.
The MRI showed nothing abnormal either, and my internist diagnosed these painful tinges as vascular spasms. He prescribed Topamax to help with the frequency of them occuring. I had to stop taking the medication due to the side effects it caused in my daily life, it made me very distractable.
The floaters have subsided now and the painful tinges are mostly gone. However, this evening I had a boomarang shaped "pucker" in the field of vision for my right eye. it was a "c" shape that was a kalidascope of swirling colors containing very liney patterns. It started as a narrow medium sized c until the "c" became so large and wide that it was only in my peripherial vision and looked like the shadow of fan blades. when i looked to my far right to see it, i would see the bright pink and blue colors. It was so dizzying it almost made me sick. I called my own personal eye doctor (not the opth. i saw before) at home this evening, and she is seeing me in the morning. She has no knowledge of the earlier dianosis of vascular spasms in my temple or the ocular migraines. She said this sounds like vascular spasms in the eye to her (if its not retinal detachment-which is doubtful since it subsided within 45 minutes). What causes vascular spasms and are they dangerous? I mentioned them once to friend who is an RN and she said to ask about "narrowing". I am very concerned and wondering if there is something i can do to help myself, especially if i had them in my right temple and now am having them in my right eye.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.